Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Wire  Bored?

Author Topic: genital anaesthesia on citalopram  (Read 161 times)

0 Members and 1 Guest are viewing this topic.

Offline rotunda

  • Newbie
  • *
  • Posts: 10
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
genital anaesthesia on citalopram
« on: January 30, 2014, 11:32:23 AM »
Hi this is one for the guys, well, maybe girls can relate too? but anyway its somewhat personal and abit... sexual so sorry if it offends anyone or anything..

anyway I've noticed some times that as well as having the problems of reaching orgasm some times when i actually manage to ejaculate i don't get the pleasure feeling? I've been on cit for over a year and i've had this afew times on and off but recently i've managed to worry myself over it.

I believe the term is genital anaesthesia..

Anyone else had this? Just need some reassurance as its freaking me out.
Bookmark and Share

Offline Teran

  • Newbie
  • *
  • Posts: 34
  • Country: us
  • Rec's: 1
  • Gender: Male
  • Mood: Stressed
    Stressed
  • Personal text
    • Poke This Member
Re: genital anaesthesia on citalopram
« Reply #1 on: January 30, 2014, 04:07:41 PM »
Sexual side effects are a definite possibility  when taking an SSRI  such as Citalopram. I am on Zoloft and find both my sex drive and ability to have an orgasm are effected. Now I personally have not had the issue with sexual anhedonia from an SSRI, but I am sure it is very possible, but also may be from depression itself.
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 3975
  • Country: au
  • Rec's: 91
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: genital anaesthesia on citalopram
« Reply #2 on: January 30, 2014, 04:20:26 PM »
anyway I've noticed some times that as well as having the problems of reaching orgasm some times when i actually manage to ejaculate i don't get the pleasure feeling? I've been on cit for over a year and i've had this afew times on and off but recently i've managed to worry myself over it.

I believe the term is genital anaesthesia

What you describe isn't genital anesthesia. which is a numbing of the genitalia, but an inorgasmia variant. Sexual dysfunction is a common side-effect of many antidepressants, especially the serotonergic ones. The only antidepressant suitable for those with an anxiety disorder which usually does not induce sexual dysfunction is trazodone (Desyrel). It often enhances the libido. The downside is that it is very sedating at lower dose, though this diminishes at the higher doses (225mg plus) required to produce the antidepressant effect, especially with the slow-release formulation.

There are things you can do to lessen citalopram induced dysfunction, but the first thing you need to do is discuss this with your doctor.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Tags:
 

Related Topics

  Subject / Started by Replies Last post
11 Replies
24331 Views
Last post November 24, 2010, 09:51:18 PM
by eg4238
5 Replies
1243 Views
Last post January 15, 2011, 08:35:43 PM
by Grandma
1 Replies
179 Views
Last post June 09, 2013, 05:42:24 AM
by daquanqm
0 Replies
412 Views
Last post August 11, 2013, 10:39:36 AM
by BeeDot
16 Replies
656 Views
Last post September 03, 2013, 03:11:06 PM
by spaz

anything